Alert archive / Georgia / Tornado Warnings in 2023
Tornado Warning 22, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Jun 14, 2023, 4:44 PM EDT for Coffee County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2023, 4:44 PM EDT (20:44 UTC)
- Expired
- Jun 14, 2023, 5:15 PM EDT
- In force
- 31 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Coffee County, GA
The radar
The Moody AFB radar (KVAX), 98 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 4:21 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.7 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 687 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 1017 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.5
The text
As transmitted.
249
WFUS52 KJAX 142044
TORJAX
GAC069-142115-
/O.NEW.KJAX.TO.W.0022.230614T2044Z-230614T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jacksonville FL
444 PM EDT Wed Jun 14 2023
The National Weather Service in Jacksonville has issued a
* Tornado Warning for...
North central Coffee County in southeastern Georgia...
* Until 515 PM EDT.
* At 444 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Jacksonville, or 14 miles north of Broxton, moving
east at 55 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
north central Coffee County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3169 8284 3169 8300 3178 8300 3178 8299
3179 8299 3179 8297 3178 8295 3179 8294
3178 8292 3179 8290 3178 8289 3179 8288
3178 8287 3181 8284
TIME...MOT...LOC 2044Z 265DEG 47KT 3183 8292
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
SANDRIK2 follow-up statements
206
WWUS52 KJAX 142102
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
502 PM EDT Wed Jun 14 2023
GAC069-142115-
/O.CON.KJAX.TO.W.0022.000000T0000Z-230614T2115Z/
Coffee GA-
502 PM EDT Wed Jun 14 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR NORTH
CENTRAL COFFEE COUNTY...
At 502 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Snipesville, or 8 miles north of Broxton, moving
east at 40 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Pridgen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3169 8284 3169 8300 3178 8300 3178 8299
3179 8299 3179 8297 3178 8295 3179 8294
3178 8292 3179 8290 3178 8289 3179 8288
3178 8287 3181 8284
TIME...MOT...LOC 2102Z 269DEG 36KT 3174 8284
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
SANDRIK939
WWUS52 KJAX 142108
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
508 PM EDT Wed Jun 14 2023
GAC069-142118-
/O.EXP.KJAX.TO.W.0022.000000T0000Z-230614T2115Z/
Coffee GA-
508 PM EDT Wed Jun 14 2023
...THE TORNADO WARNING FOR NORTH CENTRAL COFFEE COUNTY WILL EXPIRE AT
515 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However small hail and gusty winds are still
possible with this thunderstorm.
A Tornado Watch remains in effect until 1000 PM EDT for southeastern
Georgia.
LAT...LON 3169 8284 3169 8300 3178 8300 3178 8299
3179 8299 3179 8297 3178 8295 3179 8294
3178 8292 3179 8290 3178 8289 3179 8288
3178 8287 3181 8284
TIME...MOT...LOC 2108Z 265DEG 47KT 3174 8284
$$
SANDRIKWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Jun 14, 4:27 PM EDT, 17 minutes earlier.
Area forecast discussion, Jun 14, 4:27 PM EDT, 17 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 427 PM EDT Wed Jun 14 2023 ...TORNADO WATCH IN EFFECT FOR SOUTHEAST GEORGIA AND NASSAU COUNTY UNTIL 10 PM... .UPDATE... Issued at 427 PM EDT Wed Jun 14 2023 A Tornado Watch has been issued for southeast Georgia, the adjacent local waters, and Nassau county. Damaging winds and large hail are also possible this evening. && .NEAR TERM... Issued at 401 PM EDT Wed Jun 14 2023 Clusters of severe thunderstorms are currently moving westward into southeast Georgia into a favorable environment for activity to continue. These storms may organize well and will track across southeast Georgia this evening, reaching the Atlantic coast just before midnight. Another wave of strong to severe thunderstorms will move into interior southeast Georgia / Suwannee valley just after midnight. The east southeasterly propagating squall line will be capable of producing all hazards: damaging winds, large hail, heavy rainfall, and possibility a few isolated tornadoes. The latest HRRR run has shifted the strongest convection southward from southeast Georgia into northeast Florida, but there is still uncertainty with exact location of the squall line's path. With an overnight severe weather threat, residents of northeast Florida and southeast Florida should have multiple ways to receive warnings, including ways to wake them from a sound sleep. && .SHORT TERM... (Thursday through Friday night) Issued at 401 PM EDT Wed Jun 14 2023 Thursday... A line of strong to severe thunderstorms will be moving southeasterly overnight into Thursday morning. These storms will be capable of producing severe winds, large hail, and possibly a tornado. North central Florida will likely be seeing the worst of it predawn through a few hours after sunrise. The forecast Thursday and will be very dependent on the mesoscale features left behind from tonight's convective activity and the position of the residual front boundary. With significant heating again, thunderstorm activity will be possible through the day area- wide. Currently seeing afternoon forecast surface based CAPE over 2,000 J/kg, DCAPE near 900 J/kg, effective bulk shear of 40-50 knots, and steep mid level lapse rates of 6.5-8.0 C/km. SPC is highlighting our western counties under a 'Slight' risk, with the rest under a 'Marginal' risk with all hazards possible, again this forecast is dependent on the location of the residual front boundary. In addition to all the severe threats, heavy rainfall producing localized flooding issues will be possible area- wide, as several rounds of heavy thunderstorms will be impacting the area. Currently, WPC has a 'Slight' risk of excessive rainfall Thursday over southeast Georgia. Friday... Convection will linger overnight Thursday into Friday, with numerous storms developing area-wide all day Friday again. Westerly winds will continue, keeping the Atlantic sea breeze pinned to the east coast. Near-normal temperatures expected Thursday and Friday, with highs in the upper 80s to lower 90s and low temperatures near 70. && .LONG TERM... (Saturday through next Wednesday) Issued at 401 PM EDT Wed Jun 14 2023 Daily rounds of diurnal thunderstorms are expected through this period, with the highest PoPs being in the afternoon and evening typically over northeast Florida. Hot, near-normal temperatures will occur each day, with the highest heat indices reaching into the lower 100s on Sunday and Monday. && .AVIATION... (18Z TAFS) Issued at 1210 PM EDT Wed Jun 14 2023 Rounds of showers and storms will move across the TAF sites this afternoon into Thursday. This afternoon, storms will mainly affect SSI. Tonight, a squall line is anticipated to develop and shift from north to south across the TAF sites. Strong to severe thunderstorms will bring strong, erratic winds, lower visibilities due to heavy rainfall and lower ceilings. Have PROB30 groups in effect to cover the overnight storms. Otherwise, southwesterly winds around 10-15 kts prevail through the day. && .MARINE... Issued at 401 PM EDT Wed Jun 14 2023 A stationary frontal boundary will remain positioned to the north of our local waters over the next several days. Outside of thunderstorm activity, this weather pattern will maintain west- southwesterly winds through the upcoming weekend and into early next week. Disturbances aloft moving across our region will trigger thunderstorms each afternoon into evening, with a higher chance of strong thunderstorms over the Georgia waters. Stronger thunderstorms will be capable of producing strong wind gusts, hail, and waterspouts through Thursday. Evening wind surges will bring speeds up towards Caution levels outside of thunderstorm activity each evening, especially offshore. Rip Currents: Low rip current risk Thursday. && .PRELIMINARY POINT TEMPS/POPS... AMG 70 86 70 88 / 70 80 80 50 SSI 73 87 73 88 / 50 80 80 60 JAX 73 90 74 89 / 60 80 70 70 SGJ 74 91 74 91 / 60 70 60 70 GNV 74 89 74 90 / 60 70 60 70 OCF 75 90 76 90 / 40 60 40 70 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
In the hours before
Local storm report, Jun 14, 11:46 AM EDT, 4 hours 58 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
1146 AM EDT Wed Jun 14 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM Tstm Wnd Dmg Waresboro 31.25N 82.47W
06/13/2023 Ware GA Emergency Mngr
downed trees all throughout the area of
Waresboro due to strong winds.
&&
LEVLocal storm report, Jun 14, 11:54 AM EDT, 4 hours 50 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
1154 AM EDT Wed Jun 14 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM Tstm Wnd Dmg 2 SW Deenwood 31.23N 82.38W
06/13/2023 Ware GA Emergency Mngr
Snapped Power supply pole by the cross
section of Stanton Ave and Woodrow Ave Due
to strong winds.
&&
LEVSpecial weather statement, Jun 14, 1:17 PM EDT, 3 hours 27 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
117 PM EDT Wed Jun 14 2023
GAZ154-165-166-141800-
Inland Camden GA-Coastal Glynn GA-Coastal Camden GA-
117 PM EDT Wed Jun 14 2023
...A strong thunderstorm will impact portions of northeastern Camden
and south central Glynn Counties through 200 PM EDT...
At 116 PM EDT, Doppler radar was tracking a strong thunderstorm near
Woodbine, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Jekyll Island and Dover Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3110 8137 3090 8140 3097 8172 3104 8173
3113 8136 3110 8136
TIME...MOT...LOC 1716Z 269DEG 21KT 3100 8167
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
WOLFSpecial weather statement, Jun 14, 3:31 PM EDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
331 PM EDT Wed Jun 14 2023
GAZ264-350-364-142000-
Northeastern Charlton GA-Western Charlton GA-Southern Ware GA-
331 PM EDT Wed Jun 14 2023
...A strong thunderstorm will impact portions of southeastern Ware
and northern Charlton Counties through 400 PM EDT...
At 331 PM EDT, Doppler radar was tracking a strong thunderstorm near
Stephen Foster State Park, moving northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Folkston, Stephen Foster State Park, Homeland, Race Pond and Winokur.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3082 8190 3082 8193 3083 8194 3082 8196
3077 8198 3079 8200 3079 8202 3076 8201
3075 8203 3074 8230 3090 8239 3101 8221
3101 8208 3108 8206 3105 8195 3094 8190
3091 8192 3091 8190
TIME...MOT...LOC 1931Z 243DEG 14KT 3086 8227
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
SANDRIKSpecial weather statement, Jun 14, 4:03 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
403 PM EDT Wed Jun 14 2023
GAZ165-166-264-364-142030-
Northeastern Charlton GA-Inland Camden GA-Western Charlton GA-
Coastal Camden GA-
403 PM EDT Wed Jun 14 2023
...A strong thunderstorm will impact portions of Camden and
northeastern Charlton Counties through 430 PM EDT...
At 403 PM EDT, Doppler radar was tracking a strong thunderstorm near
Woodbine, moving east at 55 mph.
HAZARD...Wind gusts of 45 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Kingsland, Folkston, Woodbine, Kings Bay Base, Homeland, Tarboro,
Cumberland Island, Harrietts Bluff, Dover Bluff and Colesburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3081 8142 3078 8143 3080 8188 3083 8190
3083 8194 3081 8211 3098 8214 3110 8163
3104 8156 3098 8144 3099 8141 3098 8139
3097 8139
TIME...MOT...LOC 2003Z 255DEG 49KT 3095 8182
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
SANDRIKSpecial weather statement, Jun 14, 4:15 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
415 PM EDT Wed Jun 14 2023
FLZ125-225-325-425-142045-
Western Duval FL-South Central Duval FL-Trout River FL-
Coastal Duval FL-
415 PM EDT Wed Jun 14 2023
...A strong thunderstorm will impact portions of northeastern Duval
County through 445 PM EDT...
At 415 PM EDT, Doppler radar was tracking a strong thunderstorm near
Jacksonville, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Jacksonville, Jacksonville International Arpt, Arlington, Atlantic
Beach, Mayport, Craig Field, Little Talbot Island, Fort Caroline,
Talbot Island and Oceanway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3028 8178 3047 8179 3054 8156 3052 8154
3054 8152 3056 8152 3057 8149 3054 8147
3057 8148 3058 8146 3057 8147 3055 8147
3052 8144 3058 8144 3060 8140 3033 8136
TIME...MOT...LOC 2015Z 256DEG 24KT 3040 8169
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
SANDRIKThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 11:38 AM EDT | Special Weather Statement | JAX | Appling, Coffee, Jeff Davis | 52 min |
| Jun 14, 1:17 PM EDT | Special Weather Statement | JAX | Camden | 43 min |
| Jun 14, 3:31 PM EDT | Special Weather Statement | JAX | Charlton | 29 min |
| Jun 14, 3:36 PM EDT | Severe Thunderstorm Warning | JAX | Clinch, Echols | 24 min |
| Jun 14, 4:03 PM EDT | Special Weather Statement | JAX | Camden | 27 min |
| Jun 14, 5:01 PM EDT | Severe Thunderstorm Warning | JAX | Coffee | 29 min |
| Jun 14, 5:08 PM EDT | Special Weather Statement | JAX | Jeff Davis | 37 min |
| Jun 14, 5:30 PM EDT | Special Weather Statement | JAX | Coffee | 30 min |
| Jun 14, 5:45 PM EDT | Special Weather Statement | JAX | Appling | 30 min |
| Jun 14, 6:19 PM EDT | Tornado Warning | JAX | Atkinson | 26 min |
| Jun 14, 6:45 PM EDT | Tornado Warning | JAX | Atkinson | 30 min |
| Jun 14, 6:51 PM EDT | Tornado Warning | JAX | Atkinson | 24 min |
| Jun 14, 7:08 PM EDT | Severe Thunderstorm Warning | JAX | Atkinson, Clinch | 37 min |
| Jun 14, 7:13 PM EDT | Severe Thunderstorm Warning | JAX | Atkinson | 32 min |
| Jun 14, 7:43 PM EDT | Severe Thunderstorm Warning | JAX | Charlton, Clinch, Ware | 47 min |
Nearby
Tornado Warnings in Georgia, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.